Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 24, 2018, 2:28 PM EDT. It took effect at Sep 24, 2018, 5:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2018, 2:28 PM EDT (18:28 UTC)
- In effect from
- Sep 24, 2018, 5:00 PM EDT
- Expired
- Sep 25, 2018, 10:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
915 WHUS71 KCLE 241828 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 228 PM EDT Mon Sep 24 2018 LEZ142>149-250630- /O.NEW.KCLE.SC.Y.0046.180924T2100Z-180925T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 228 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EDT Tuesday. * WINDS...Southeast 15 to 25 knots with gusts up to 35 knots. * WAVES/SEAS...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
394 WHUS71 KCLE 250208 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1008 PM EDT Mon Sep 24 2018 LEZ142>149-251015- /O.CON.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1008 PM EDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS...Southeast 15 to 25 knots with gusts up to 35 knots becoming south. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
589 WHUS71 KCLE 250927 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 527 AM EDT Tue Sep 25 2018 LEZ142>149-251400- /O.CON.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 527 AM EDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...South 15 to 25 knots with gusts up to 30 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
809 WHUS71 KCLE 251402 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1002 AM EDT Tue Sep 25 2018 LEZ149-251800- /O.EXP.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/ /O.NEW.KCLE.SC.Y.0047.180925T1402Z-180925T1800Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1002 AM EDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 2 PM EDT this afternoon. * WINDS...South 15 to 25 knots with gusts up to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>148-251515- /O.EXP.KCLE.SC.Y.0046.000000T0000Z-180925T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1002 AM EDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 2:08 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 24, 2:08 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 208 PM EDT Mon Sep 24 2018 .SYNOPSIS... A ridge of high pressure extending south across the local area will move east of the area today. A warm front will lift north across the region this evening. A ridge will build west from the Appalachian Mountains into the local area tonight and remain nearly stationary through Tuesday. A cold front will move east across the region Tuesday night. High pressure over Oklahoma will extend a ridge northeast into the local area behind the cold front late Tuesday night. Another high pressure will develop over the northeastern United States Thursday. && .NEAR TERM /THROUGH TUESDAY/... Minor changes with the forecast this afternoon. Continued to trend pops and temperatures with current conditions. Continues to look like a murky day ahead of the warm front... Previous Discussion... Amplification of an upper level ridge will take place over the eastern Pacific Ocean today resulting in a deepening upper level trough over the Canadian Prairies. This in turn will cause an upper level ridge over the northeastern United States to amplify as well. Surface high pressure under the northeastern United States high pressure will keep a strong ridge over the eastern quarter of the United States today. A warm front at the surface is expected to lift north across the region later today into this evening. Moisture with the front is expected to ramp up as well. The front will produce showers across the local area. At this time, instability is not expected to be substantial through Tuesday morning to warrant a threat for thunderstorms. However, ahead of the cold front, some mixed layer instability develops Tuesday afternoon and there could be a few rumbles of thunder. But will take another look again and if needed will add mention of thunder Tuesday afternoon. Best chance of thunderstorms appear they will hold off until Tuesday night as the cold front moves through the area. Otherwise, with rain moving in and easterly flow across the area ahead of the warm front, not expecting temperatures to be quite as warm as yesterday. Highs in the lower 70s west to middle and upper 60s east. Then, tonight, area will be in the warm sector for the most part allowing temperatures to hold in the lower to middle 60s. Warm front may stall over the eastern portions of the forecast area as it struggles against the ridge building south along the Appalachian Mountains. Some of the cold air spilling west from the ridge will keep temperatures in the upper 50s east portions. Warm air advection will push into the western portions of the area Tuesday with temperatures in the upper 70s. Still may see a struggle to get the warmer air into the east up against ridge. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Showers and possibly thunderstorms will be ongoing at the start of the period. The models remain in fair agreement with the main features during the period. A cold front will be about half away across the area at 12z Wednesday. Have continued with high pops for Tuesday night but only a chance of thunderstorms given marginal instability. There will however be good low level shear so things will need to be watched. By midday Wednesday locations west of I-71 should be mainly dry. By early evening the entire area should be dry. There could be some one inch rain totals by the time the precip ends. The remainder of the short term will be dry as high pressure builds in. Highs Thursday will be a tad below normal. && .LONG TERM /FRIDAY THROUGH SUNDAY/... A weak boundary will move across the area on Friday and could kick off a few showers downwind of the lake in the northwest flow. Have actually lowered precip chances slightly and this should not be a big deal. Over the weekend a warm front will develop across the region. Some precip is expected along and north of this feature. By Saturday evening the front will be near the south shore of the lake so through Saturday night best chances for showers will be across the north half of the area. The front will sag slightly south on Sunday spreading small precip chances into the southern end of the area. Coverage of the precip will be limited so no more than small chance wording is needed. The location of the front will dictate temperatures during the period. For the most part high temperatures should be within a couple degrees of normal. && .AVIATION /18Z Monday THROUGH Saturday/... Warm front moving north into the area this afternoon has a mixed bag of IFR to VFR across the local area with deteriorating conditions expected as rain moves into the region. KCLE and KERI will be the holdouts for IFR conditions later today. Southeast flow ahead of the warm front will support downsloping at these terminals and VFR/MVFR will hang around for quite a bit this afternoon and evening. The rain arrives and the flow switches around to more southerly tonight, which will help IFR conditions settle in tomorrow morning at these terminals. Winds will increase tonight into tomorrow as low pressure moves closer to the area. Gusts could reach 20 knots with higher possible along the downslope lakeshore areas, especially KERI. OUTLOOK...Non-VFR into Tuesday night then across NE OH/NW PA Wednesday into Thursday. && .MARINE... Easterly winds will become southeast toward evening and then south as a warm front lifts north across the region overnight. It appears that strongest winds will be in the middle of the lake. The downslope set up for the nearshore off of Erie is not ideal with the flow a little south of what is needed for the best winds. With all of that in mind will hold off on any small craft headlines for the time being. Speeds will peak the first half of tonight and then diminish. South to southwest flow around 15 knots is then expected till a cold front crosses the lake late Tuesday night and Wednesday morning. Winds will become northwest and increase behind the front and small craft conditions appear likely through Wednesday evening. High pressure will dominate the end of the week with variable flow under 15 knots expected both Thursday and Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Sefcovic SHORT TERM...Kubina LONG TERM...Kubina AVIATION...Sefcovic MARINE...Kubina
Hazardous weather outlook, Sep 24, 10:32 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1032 AM EDT Mon Sep 24 2018 LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-251445- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Holmes-Knox- 1032 AM EDT Mon Sep 24 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight risk for severe thunderstorms Tuesday night. The strongest thunderstorms will have the potential to produce damaging wind gusts. There is also the possibility for some large hail or an isolated tornado. In addition, moderate to heavy rainfall is possible on Tuesday into Wednesday. Some of this rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday. LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-251445- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ashtabula Inland- Portage-Trumbull-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 1032 AM EDT Mon Sep 24 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to heavy rainfall is possible on Tuesday into Wednesday. Some of this rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.